Alert archive / Montana / Lake Wind Advisories in 2016
Lake Wind Advisory 21, NWS Glasgow, MT
NWS Glasgow, MT issued this lake wind advisory at May 23, 2016, 3:18 AM MDT for 5 counties in Montana. It took effect at May 23, 2016, 8:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2016, 3:18 AM MDT (09:18 UTC)
- In effect from
- May 23, 2016, 8:00 AM MDT
- Expired
- May 23, 2016, 9:42 PM MDT
- In force
- 14 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2849 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
414 WWUS75 KGGW 230918 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 318 AM MDT MON MAY 23 2016 ...GUSTY WEST WINDS TO RETURN TODAY... .A STALLED LOW PRESSURE SYSTEM OVER SOUTHERN SASKATCHEWAN WILL DIRECT GUSTY WEST WINDS ACROSS THE AREA TODAY...INCLUDING FORT PECK LAKE. MTZ016-017-021>023-232130- /O.NEW.KGGW.LW.Y.0021.160523T1400Z-160524T0400Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITY OF...FORT PECK 318 AM MDT MON MAY 23 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR FORT PECK LAKE... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A LAKE WIND ADVISORY FOR FORT PECK LAKE...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM MDT THIS EVENING. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THIS MORNING THROUGH THIS EVENING. * IMPACTS...THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND COULD RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
2 follow-up statements
620 WWUS75 KGGW 232029 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT MON MAY 23 2016 ...GUSTY WEST WINDS TO CONTINUE THROUGH THIS EVENING... .A STALLED LOW PRESSURE SYSTEM OVER SOUTHERN SASKATCHEWAN WILL DIRECT GUSTY WEST WINDS ACROSS THE AREA THROUGH THIS EVENING...INCLUDING FORT PECK LAKE. MTZ016-017-021>023-240400- /O.CON.KGGW.LW.Y.0021.000000T0000Z-160524T0400Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITY OF...FORT PECK 229 PM MDT MON MAY 23 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR FORT PECK LAKE... * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND COULD RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
301 WWUS75 KGGW 240342 AAA NPWGGW URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 942 PM MDT MON MAY 23 2016 ...DIMINISHED WINDS NOW OVER FORT PECK LAKE... MTZ016-017-021>023-240445- /O.CAN.KGGW.LW.Y.0021.000000T0000Z-160524T0400Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 942 PM MDT MON MAY 23 2016 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE LAKE WIND ADVISORY. WITH A MORE RELAXED PRESSURE FIELD AND THE LOSS OF DAY TIME HEATING...AREA WINDS HAVE FALLEN TO AROUND 10 MPH AND NO LONGER POSE A THREAT TO WATERCRAFT ON FORT PECK LAKE. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at May 22, 10:04 PM MDT, 5 hours 14 minutes earlier.
Area forecast discussion, May 22, 10:04 PM MDT, 5 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service GLASGOW MT 1004 PM MDT SUN MAY 22 2016 .SHORT TERM...for northeast Montana...tonight through Tue... Sent a later update tonight to expire the Lake Wind Advisory for Fort Peck Lake with areas winds now below 15 mph and falling. With a return of gusty winds expected for Monday, another Lake Wind Advisory will likely be needed. BMickelson Sent an early update this evening, merely to extend the time on the Lake Wind Advisory for Fort Peck Lake. Some area wind observations are still in the 20G30 mph range while a few others have begun to diminish. Have extended it to 10 PM and will re- visit closer to that time for cancellation. BMickelson Previous short term discussion: Cooler weather will continue with the presence of a persisting upper trough over the region through the midweek. This system will also help provide dynamic forcing for ascent and thus continue to produce scattered showers and thunderstorms. Overall storms are expected to be weak and contain little moisture. The other item of concern will be how to deal with the lake wind advisory across Fort Peck Lake. While winds are expected to again reach criteria for tomorrow, decided to wait on issuance to keep the messaging simpler. Evening shift can evaluate existing headline and decide what to do overnight with regard to tomorrow after assessing 00z guidance. Maliawco .LONG TERM...Tue night through Sun... Going forecast was in good shape with just some tweaks made toward current guidance early in the period. TFJ Previous discussion... The entire extended forecast period is complicated with a messy, disorganized weather pattern. Off-and-on scattered chances for rain showers and a few thunderstorms would be the best way to describe it. A large-scale general or overall trough stretches over the western states and the high plains regions. Some smaller-scale embedded short-wave troughs and/or small low pressure centers meander around the neighborhood of the bigger trough. This predominance of some version of low pressure influence will simply add to the multiple forecast periods of northeast Montana not quite being free from the threat of precipitation. Consequently, model data consensus is not extremely helpful for confidence in timing and placement of the resulting rain showers and thunderstorms, other than to imply scattered, disorganized chances, especially Wednesday afternoon through Friday afternoon. BMickelson && .AVIATION... Synopsis: An upper low continues to spin around the Montana, Alberta and Saskatchewan triple point. This will continue the isolated afternoon shower and thunderstorm threat from 20Z-03Z. Otherwise VFR. Winds: Winds will increase to 20 to 25 knots from the southwest with a few higher gusts during the day on Monday, creating some runway crosswind concerns. Hickford/Proton && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Hazardous weather outlook, May 22, 10:33 PM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 1033 PM MDT SUN MAY 22 2016 MTZ016>027-059>062-240445- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 1033 PM MDT SUN MAY 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WEST WINDS WILL RETURN TO NORTHEAST MONTANA ON MONDAY. SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WILL BE POSSIBLE WITH SOME GUSTS UP TO 40 MPH. A LAKE WIND ADVISORY WILL LIKELY BE NEED FOR THE WATERS OF FORT PECK LAKE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Lake Wind Advisories in Montana, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.